Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 334, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2012, 2:18 PM EDT for Montgomery County, Moore County, Stanly County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2012, 2:18 PM EDT (18:18 UTC)
- Expired
- Sep 1, 2012, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:40 PM EDT | TSTM WND DMG | 2 E Troy, NC | PARK RANGER REPORTS THAT SEVERAL TREES WERE DOWNED ON A HIKING TRAIL IN UWHARRIE NATIONAL FOREST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS52 KRAH 011818 SVRRAH NCC123-125-167-011900- /O.NEW.KRAH.SV.W.0334.120901T1818Z-120901T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 218 PM EDT SAT SEP 1 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA WEST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA NORTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 300 PM EDT * AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM BADIN TO EAGLE SPRINGS...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF TROY TO 11 MILES EAST OF TROY...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND DAMAGING WIND GUSTS ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... TROY... EAGLE SPRINGS... CANDOR...SEVEN LAKES... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016 TIME...MOT...LOC 1818Z 317DEG 7KT 3539 8002 3534 7968 $$
2 follow-up statements
045 WWUS52 KRAH 011838 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT SAT SEP 1 2012 NCC123-125-167-011900- /O.CON.KRAH.SV.W.0334.000000T0000Z-120901T1900Z/ MONTGOMERY NC-MOORE NC-STANLY NC- 238 PM EDT SAT SEP 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHEASTERN STANLY...WEST CENTRAL MOORE AND CENTRAL MONTGOMERY COUNTIES... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF TROY TO EAGLE SPRINGS... OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF TROY TO 14 MILES WEST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEVEN LAKES AND CANDOR. LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016 TIME...MOT...LOC 1837Z 317DEG 7KT 3536 7999 3531 7965 $$
700 WWUS52 KRAH 011856 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT SAT SEP 1 2012 NCC123-125-167-011905- /O.EXP.KRAH.SV.W.0334.000000T0000Z-120901T1900Z/ MONTGOMERY NC-MOORE NC-STANLY NC- 256 PM EDT SAT SEP 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STANLY...WEST CENTRAL MOORE AND CENTRAL MONTGOMERY COUNTIES EXPIRES AT 300 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL THUNDERSTORMS ARE POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF ANOTHER WARNING IS ISSUED. LAT...LON 3547 8020 3548 7961 3524 7954 3524 8016 TIME...MOT...LOC 1855Z 317DEG 7KT 3533 7996 3528 7962 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:00 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SAT SEP 1 2012 .SYNOPSIS... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAYTIME BECOMING ISOLATED AT NIGHT THROUGH THE REST OF THE WEEKEND AS A COLD FRONT REMAINS STALLED ACROSS THE REGION. UNSETTLED WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES ACROSS THE REGION ASSOCIATED WITH THE REMNANTS OF ISAAC. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE REST OF THE WEEKEND AND MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 200 PM SATURDAY... NOTED THE FOLLOWING SYNOPTIC SCALE FEATURES AT THE START OF THE NEAR TERM PERIOD: -ISAAC REMNANTS IN THE FORM OF A MID-LEVEL TROUGH CENTERED OVER MO. -FLAT UPPER RIDGE CENTERED OVER THE SOUTHEAST COAST -A WEAK SHORT WAVE TROUGH PASSING OFF THE MID-ATLANTIC COAST WITH AN ATTENDANT SHEAR AXIS STRETCHING SOUTHWEST ACROSS THE CAROLINAS -A WEST-TO-EAST ORIENTED BACKDOOR SFC FRONT STRETCHING ACROSS THE NORTHERN MID-ATLANTIC REGION. -A LEE TROUGH ORIENTED ALONG THE COASTAL PLAIN. FOR THE REST OF THIS AFTERNOON: SHOWERS AND TSTMS ARE FORMING IN THE JUXTAPOSITION OF THE LOW-LEV CONVERGENCE ASSOC WITH THE LEE TROUGH AND THE MID-UPER SHEAR AXIS. LATEST MESOANALYSIS SHOWS THAT CAPE IS GRADUALLY INCREASING (MOST NOTABLY ACROSS OUR COASTAL PLAIN ZONES AND SOUTHERN HALF OF OUR PIEDMONT ZONES)...BUT BOTH LOW AND MID LEVEL LAPSE RATES ARE NOT PARTICULARLY IMPRESSIVE AT THE MOMENT. HOWEVER NOTED A RESPECTABLE DCAPE ESP EAST OF I-95 AND SOUTH OF US 1. BULK SHEAR IS CURRENTLY AOB 20KT AND IS NOT FORECAST TO INCREASE MUCH THE REST OF TODAY. AS SUCH...EXPECT ISOLATED TO SCATTERED SHOWERS AND TSTMS TO CONTINUE TO DEVELOP ACROSS OUR CWA THE REMAINDER OF THIS AFTERNOON...BUT WITH LIMITED SHEAR AND PRESENTLY WEAK LAPSE RATES...TSTMS SHOULD LACK SIGNIF ORGANIZATION AND PROLONGED INTENSITY. MAIN THREATS WITH ANY OF THE STRONGER STORMS THIS AFTERNOON INTO EARLY EVENING WILL BE ISOLATED STRONG WIND GUSTS (PARTICULARLY ACROSS OUR E/SE/S ZONES AS NOTED BY LOCATION OF AFOREMENTIONED DCAPE)...AND HEAVY DOWNPOURS WHICH MAY RESULT IN LOCALIZED POOR DRAINAGE FLOODING WITH ANY OF THE MORE INTENSE SLOW-MOVING CELLS. THIS ACTIVITY SHOULD WIND DOWN LATER THIS EVENING AS THE SHEAR AXIS MOVES EAST AND LOW LEVELS STABILIZE...LEAVING PARTLY TO MOSTLY CLOUDY SKIES THE REST OF THE NIGHT AND ONLY A SLIGHT CHANCE FOR AN ISOLATED SHOWER OR TWO. LOWS TONIGHT IN THE LOWER 70S. FOR THE REMAINDER OF THE NEAR-TERM PERIOD: THE BACKDOOR FRONT TO OUR NORTH WILL GRADUALLY DRIFT SOUTH FROM ITS CURRENT POSITION AND STALL ACROSS OUR STATE DURING THE DAYTIME SUNDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. HOWEVER WITH MID AND UPPER FLOW AHEAD OF THE ISAAC-REMNANT TROUGH OVER THE OHIO RIVER VALLEY PERPENDICULAR TO THE BOUNDARY...AND GIVEN THE BEST UPPER UPPER FORCING AND DIVERGENCE ALONG AND NORTH OF THE FRONT...THE BEST CHANCE FOR RAIN SHOULD BE ALONG AND TO THE NORTH OF THE FRONT. IN ANY EVENT...WITH THE BOUNDARY IN THE VICINITY AND PLENTY OF MOISTURE (PWAT AROUND 2 INCHES) AND INSTABILITY...EXPECT SCATTERED SHOWERS AND TSTMS ON SUNDAY. GIVEN LIMITED SHEAR OVER OUR AREA (<15 KTS)...ANY STRONGER TSTMS THAT FORM SHOULD LACK ORGANIZATION AND BE BRIEF IN NATURE. DAYTIME TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN TODAY...ESP ALONG AND NORTH OF THE FRONT AND WHERE IT RAINS. GENERALLY EXPECT HIGHS IN THE UPPER 80S NORTH TO AROUND 90 SOUTH. TEMPS SUNDAY NIGHT WILL REMAIN A FEW DEGREES ABOVE NORMAL GIVEN ANTICIPATED CLOUD COVER AND THE BOUNDARY SLOWLY LIFTING NORTHWARD. EXPECT LOWS IN THE LOWER 70S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 250 AM SATURDAY... AN INCREASINGLY MOIST AIR MASS OVER CENTRAL NC COUPLED WITH THE PASSAGE OF WEAK PERTURBATIONS ALOFT WILL CAUSE EPISODES OF SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. FORCING THROUGH THE COLUMN APPEARS BETTER IN THE WEST VERSUS THE COASTAL PLAIN AS THE FOOTHILLS/WESTERN PIEDMONT WILL BE IN CLOSER PROXIMITY TO A SLOW MOVING MID LEVEL SHEAR AXIS ACROSS THE SOUTHERN APPALACHIANS. THUS APPEARS BEST MECHANISMS FOR LIFT WILL BE HEATING AND PASSAGE OF MID LEVEL VORTICES THOUGH THESE DIFFICULT TO DISCERN THIS FAR OUT. WATER VAPOR IMAGERY SUGGEST A FEW OF THESE WEAK VORTICES LURKING OVER THE DEEP SOUTH. THUS ONCE MID-UPPER LEVEL RIDGE AXIS OVER THE CAROLINAS WEAKENS LATER TODAY...MAY SEE A FEW OF THESE MAKE A RUN FOR OUR REGION. FOR NOW WILL MAINTAIN CHANCE POPS ACROSS THE REGION THIS PERIOD WITH SCATTERED SHOWERS AND STORMS MORE PROMINENT MONDAY AFTERNOON AND EVENING. WEAK WIND FIELD ALOFT AND LACK OF DECENT S/W SUGGEST THAT SEVERE THREAT MINIMAL (BUT NON-ZERO) AT THIS TIME. WITH THICKNESSES CLOSE TO SEASONAL NORMS...EXPECT AFTERNOON TEMPS IN THE MID-UPPER 80S. MUGGY AIR MASS WILL MAINTAIN WARM OVERNIGHT TEMPS NEAR 70 TO THE LOWER 70S. LITTLE CHANGE IN THE AIR MASS OR WEATHER PATTERN TUESDAY SUGGESTS STATUS QUO IN THE WEATHER CONDITIONS ACROSS CENTRAL NC. MAIN BAND OF WESTERLIES WILL REMAIN WELL DISPLACED FROM THE CAROLINAS WITH THE MAIN STORM TRACK FROM THE NORTHERN LAKES INTO NEW ENGLAND. THE LOW PRESSURE SYSTEM OVER THE LOWER OH VALLEY (REMNANT CIRCULATION OF ISAAC) WILL DRIFT EWD. THIS SYSTEM WILL MAINTAIN A SLY FLOW OVER CENTRAL NC...MAINTAINING A VERY MOIST AIR MASS. WEAK PERTURBATIONS ALOFT IN THE FLOW WILL INTERACT WITH THE MOIST AND SLIGHT TO MODERATELY UNSTABLE AIR MASS TO TRIGGER SCATTERED SHOWERS AND T-STORMS. AGAIN...DUE TO LACK OF A DISCERNIBLE FEATURE NEAR THE SURFACE OR ALOFT TO HIGHLIGHT BEST CONVECTIVE POTENTIAL...RELUCTANT TO RAISE POPS. MAX TEMPS DEPENDENT UPON CLOUD AND CONVECTION COVERAGE. THICKNESSES SUPPORT HIGH TEMPS NEAR OR SLIGHTLY ABOVE NORMAL THOUGH MODEL CONSENSUS DEPICTING THICKNESSES THU 10-15 M ABOVE NORMAL SUPPORTIVE OF TEMPS WELL INTO THE 80S TO THE LOWER 90S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1240 PM SATURDAY... THREE PRIMARY FEATURES ARE NOTED OVER NOAM EARLY IN THIS PERIOD: A VERY WEAK SHEAR AXIS FROM THE MIDATLANTIC COAST THROUGH THE CAROLINAS... A CLOSED VORTEX OVER NE MANITOBA... AND AN IMPORTANT BIT OF SHORTWAVE ENERGY NORTHWEST OF THIS LOW OVER NW ALBERTA. AS THESE FEATURES AND THEIR RESPECTIVE SURFACE REFLECTIONS DOMINATE OUR WEATHER... EXPECT A WARM/DAMP MIDWEEK... TRANSITIONING TO A DRIER AND MORE SEASONABLE START TO NEXT WEEKEND. THE ECMWF ENSEMBLE MEAN WAS PREFERRED BASED ON ITS RUN-TO-RUN CONTINUITY AND ITS MIDDLE-GROUND SOLUTION BETWEEN THE OP ECMWF AND GFS. FOR WEDNESDAY/THURSDAY: WE BEGIN THIS TIME FRAME ON WEDNESDAY STILL WITHIN A WARM AND MOIST AIR MASS CHARACTERIZED BY PW VALUES AT OR OVER 2.0 INCHES AND A STOUT SWRLY LOW LEVEL FLOW ALONG A LEE TROUGH. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE LIKELY TO FIRE WITH DAYTIME HEATING GIVEN THE MOISTURE IN PLACE AND LACK OF WARM/DRY AIR ALOFT. AFTER AN ABATEMENT OVERNIGHT... EXPECT ANOTHER ROUND OF DIURNALLY-DRIVEN SHOWERS AND STORMS ON THURSDAY... LIKELY FOCUSED A BIT FURTHER EAST THAN ON WEDNESDAY... AS THE MID LEVEL SHEAR AXIS AND SURFACE TROUGH SHIFT A BIT EASTWARD... DRIVEN BY THE DEEPENING LONGWAVE TROUGH ASSOCIATED WITH THE CANADIAN VORTEX WOBBLING FROM NE MANITOBA ACROSS NRN ONTARIO AND JAMES BAY THROUGH THURSDAY. DEEP MOISTURE WILL BRING ABOUT CONSIDERABLE CLOUDINESS... WHICH WILL TAKE THE EDGE OFF HIGH TEMPS... SO DESPITE LOW LEVEL THICKNESSES ABOUT 5-10 METERS ABOVE NORMAL... HIGH TEMPS SHOULD RUN CLOSE TO NORMAL WITH LOWS ABOUT A CATEGORY ABOVE NORMAL. FOR FRIDAY/SATURDAY: THE VORTEX OVER THE EASTERN SHORE OF HUDSON BAY EARLY FRIDAY WILL BE PART OF A LARGE LONGWAVE TROUGH COVERING ALL OF ERN CANADA INTO THE GREAT LAKES AND ST LAWRENCE VALLEY. THE WEAK SHEAR AXIS WILL HAVE MOVED OFF OUR COAST... AND THE ENSUING NORTHWESTERLY (YET STILL FAIRLY LIGHT) MID LEVEL FLOW IS LIKELY TO BRING IN DRIER AIR FROM THE WEST IN THE MID AND HIGH LEVELS. BUT WITH MINIMAL CHANGE IN THE AIR MASS CHARACTER IN THE LOW LEVELS... WE MAY STILL SEE A FEW STORMS FRIDAY PARTICULARLY IN THE EASTERN FORECAST AREA WHERE SURFACE DEW POINTS ARE LIKELY TO STAY A LITTLE HIGHER... HOWEVER THE DRIER COLUMN SHOULD MAKE FOR SMALLER COVERAGE. THE EASTWARD SHIFT IN THE LONGWAVE TROUGH SHOULD HELP PUSH THE SYNOPTIC FRONT SOUTHEAST OF NC BY FRIDAY NIGHT. THE SHORTWAVE ENERGY INITIALLY DROPPING THROUGH ALBERTA DIGS SOUTHWARD INTO MT/WY AND THE DAKOTAS BY SATURDAY... WHICH SHOULD RESULT IN BROAD WEAK DOWNSTREAM RIDGING AND A REBOUNDING OF MID LEVEL HEIGHTS OVER THE OHIO VALLEY/MID-SOUTH AND MIDATLANTIC/CAROLINAS... WITH WEAK SURFACE HIGH PRESSURE NOSING IN FROM THE NORTH. EXPECT DRY AND SEASONABLE WEATHER ON SATURDAY WITH TEMPS NEAR NORMAL UNDER FAIR SKIES. -GIH && .AVIATION /18Z TODAY THROUGH THURSDAY/... AS OF 200 PM SATURDAY... CURRENT RADAR SHOWS SCATTERED SHOWERS AND TSTMS DEVELOPING ACROSS CENTRAL NC THIS AFTERNOON. LOCATIONS AFFECTED BY THIS ACTIVITY WILL EXPERIENCE BRIEF PERIODS OF IFR CONDITIONS AND POSSIBLE GUSTY SFC WINDS. OUTSIDE OF THIS ACTIVITY EXPECT VFR CONDITIONS WITH LIGHT WINDS. VFR CONDITIONS WILL RETURN OVERNIGHT ACROSS MUCH OF THE AREA...EXCEPT FOR SOME LOCAL AREAS OF LIGHT FOG AROUND SUNRISE PARTICULARLY ACROSS THE COASTAL PLAIN. ADDITIONAL SCATTERED SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP DURING THE DAYTIME SUNDAY...AND ONCE AGAIN EXPECT LOCALIZED IFR CONDITIONS ASSOCIATED WITH THIS ACTIVITY. LOOKING AHEAD: UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY AS MOISTURE INCREASES ACROSS THE REGION WITH THE REMNANTS OF ISAAC APPROACHING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAYTIME BECOMING ISOLATED AT NIGHT. ANY SHOWER AND THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING BRIEF AND LOCAL IFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NP NEAR TERM...NP SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...NP
Hazardous weather outlook, Sep 1, 4:13 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 413 AM EDT SAT SEP 1 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 413 AM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS. IN ADDITION... HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS PORTIONS OF THE SANDHILLS AND COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:49 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Stanly | 103 min |
| Sep 1, 2:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Sep 1, 3:10 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 50 min |
| Sep 1, 3:15 PM EDT | Special Weather Statement | RAH | Richmond | 45 min |
| Sep 1, 3:20 PM EDT | Special Weather Statement | RAH | Stanly | 25 min |
| Sep 1, 3:23 PM EDT | Areal Flood Advisory | RAH | Stanly | 119 min |
| Sep 1, 3:45 PM EDT | Special Weather Statement | RAH | Hoke | 45 min |
| Sep 1, 4:16 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Sep 1, 4:24 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 101 min |
| Sep 1, 4:39 PM EDT | Special Weather Statement | RAH | Hoke | 66 min |
| Sep 1, 5:42 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.